MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 8MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140820
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during an endovascular aneurysm repair (evar) coil embolization at the internal iliac artery, when the wire was advanced with the sheath held in the unspecified microcatheter (mc), the sheath became broken.The 8mm x 20cm micrusframe14 coil (mfr140820, s14125) came out from the sheath¿s gap.The complaint coil was replaced with another product.The procedure completed safely.The customer states there is no additional information available.A non-sterile unit micrusframe14 8mm x 20cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 55 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found in good normal conditions, however the embolic coil is protruded from introducer.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found in good normal conditions.As well as found not heated.The embolic coil was inspected under microscope and it was found protruded of the introducer with a kinked condition.A manufacturing record evaluation was performed for the finished device s14125 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed, since during the visual inspection it was noted that the embolic coil is protruded from introducer.The kinked condition observed on the embolic coil may have appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.No corrective action will be taken at this time.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during an endovascular aneurysm repair (evar) coil embolization at the internal iliac artery, when the wire was advanced with the sheath held in the unspecified microcatheter (mc), the sheath became broken.The 8mm x 20cm micrusframe14 coil (mfr140820, s14125) came out from the sheath¿s gap.The complaint coil was replaced with another product.The procedure completed safely.The customer states there is no additional information available.Based on the analysis of the device received, the embolic coil was found kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that no excessive force was applied at any time.The device was used and prepped as per the instructions for use (ifu).The event did not result in prolongation of the procedure.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updates with additional information received: as reported by a healthcare professional, during an endovascular aneurysm repair (evar) coil embolization at the internal iliac artery, when the wire was advanced with the sheath held in the unspecified microcatheter (mc), the sheath became broken.The 8mm x 20cm micrusframe14 coil (mfr140820, s14125) came out from the sheath¿s gap.The complaint coil was replaced with another product.The procedure completed safely.Additional information was received indicating that no excessive force was applied at any time.The device was used and prepped as per the instructions for use (ifu).The event did not result in prolongation of the procedure.A non-sterile unit micrusframe14 8mm x 20cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 55 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found in good normal conditions, however the embolic coil is protruded from introducer.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found in good normal conditions.As well as found not heated.The embolic coil was inspected under microscope and it was found protruded of the introducer with a kinked condition.A manufacturing record evaluation was performed for the finished device s14125 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil introducer - prescore rupture¿ was confirmed, since during the visual inspection it was noted that the embolic coil is protruded from introducer.The kinked condition observed on the embolic coil may have appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.No corrective action will be taken at this time.The instructions for use (ifu) instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil and the more flexible and fragile distal sections of the dpu inside the microcatheter before continuing to unsheathe the device.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 8MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9289681
Report Number3008114965-2019-01232
Device Sequence Number2448095
Product Code KRD
UDI-Device Identifier10886704078029
UDI-Public10886704078029
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberMFR140820
Device Lot NumberS14125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER